MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U357572
Medical Device Problem Codes Break (1069); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported during an angioplasty procedure of a fistula in the arterial anastomosis, the pta balloon ruptured allegedly ruptured.The health care provider removed the balloon in its entirety through the sheath without difficulty.The procedure was concluded, and no further treatment was provided.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was returned for evaluation.The balloon was inflated and water was seen exiting the distal and proximal ends of the device.No ruptures were noted on the balloon.Therefore, the investigation is confirmed for break in the catheter inner lumen, and is unconfirmed for the reported rupture.It is possible that the user perceived the effects of the break as a rupture.The definitive root cause for the identified break in the inner lumen could not be determined based upon available information.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported during an angioplasty procedure of a fistula in the arterial anastomosis, the pta balloon allegedly ruptured.The health care provider removed the balloon in its entirety through the sheath without difficulty.The procedure was concluded, and no further treatment was provided.There was no reported patient injury.

Brand Name
ULTRAVERSE 035 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7932253
Report Number2020394-2018-01847
Device Sequence Number11330125
Product Code LIT
UDI-Device Identifier00801741093449
UDI-Public(01)00801741093449
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberU357572
Device Catalogue NumberU357572
Device Lot NumberCMCP0230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2018
Initial Date Received by Manufacturer 09/10/2018
Supplement Date Received by Manufacturer12/21/2018
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age88 YR